Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

A comparison of block pivoting and interior-point algorithms for linear least squares problems with nonnegative variables


Authors: Luís F. Portugal, Joaquím J. Júdice and Luís N. Vicente
Journal: Math. Comp. 63 (1994), 625-643
MSC: Primary 90C20; Secondary 65K05
MathSciNet review: 1250776
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we discuss the use of block principal pivoting and predictor-corrector methods for the solution of large-scale linear least squares problems with nonnegative variables (NVLSQ). We also describe two implementations of these algorithms that are based on the normal equations and corrected seminormal equations (CSNE) approaches. We show that the method of normal equations should be employed in the implementation of the predictor-corrector algorithm. This type of approach should also be used in the implementation of the block principal pivoting method, but a switch to the CSNE method may be useful in the last iterations of the algorithm. Computational experience is also included in this paper and shows that both the predictor-corrector and the block principal pivoting algorithms are quite efficient to deal with large-scale NVLSQ problems.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 90C20, 65K05

Retrieve articles in all journals with MSC: 90C20, 65K05


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1994-1250776-4
PII: S 0025-5718(1994)1250776-4
Keywords: Least squares problems, linear complementarity problem, quadratic programming, sparse matrices, large-scale optimization
Article copyright: © Copyright 1994 American Mathematical Society